MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750180
Medical Device Problem Codes Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tracheotomy balloon did not remain inflated and had significant leaks.There was a patient involvement.Patient impact: ventilatory difficulty.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
One used trach tube was returned for analysis of complaint that the tracheotomy balloon did not remain inflated and had significant leaks.As received, there were no damages or anomalies observed.In order to replicate clinical use, the trach cuff was inflated with 10ml of air.The cuff did not retain any of the filled air.The cuff was checked for leaks by submerging it in water.A leak was observed from the cuff.Upon closer inspection under magnification, micro tears were observed on the cuff surface.The damage on the cuff is consistent with damage observed with contact with teeth during insertion.The complaint of cuff deflation/leakage can be confirmed.The probable cause is due to a molding error during manufacture.A lot history review could not be conducted because no lot number(s) was/were identified.

Brand Name
BIVONA TUBES ADULT AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22903351
Report Number3012307300-2025-10073
Device Sequence Number15666352
Product Code JOH
UDI-Device Identifier15021312006421
UDI-Public(01)15021312006421
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number750180
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale